# SDR CA001201015

- Difficulty date: November 9, 2000
- Submitted: December 7, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 8,292 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Contactor
- Part number: ES10382585
- Condition: Worn
- Location: Rub Block
- Part time: 100 hours
- Component: Magneto, Bendix, D4RN3000
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

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
